Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


severe leg pain and weight loss
Aug 18, 2007

my brother just recently got diagnosed with HIV in February. He is currently experiencing severe pain in his leg and has lost 23 pounds since April. He has not gone into AIDS status at this point. Any ideas of what could be the cause? He can't even sit at the computer to e-mail people his leg hurts and is so restless. Any information would be helpful to me at this point, thank you.

Response from Dr. Henry

There are many possible causes of leg pain in an HIV + persons. HIV itself or some of the drugs used to treate HIV can result in toe/fot/leg pain. Many non-HIV conditions can cause leg pain which is fairly common in the general population. A careful history and physical by an HIV specialist and/or a neurologist can usually help pin-point the cause and devise a treatment strategy. Often pain localized to the leg but not the toes/foot would be due to something other than HIV in a person with a CD4 count > 200 (non-AIDS) such as a disc bulge or hip problem. KH



Previous
what can i do
Next
swollen parotids again after tx

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement